MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. 4.5MM X 18MM VARIABLE SCREW; C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM

ZIMMER BIOMET SPINE, INC. 4.5MM X 18MM VARIABLE SCREW; C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 14-521648
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported that they received three packages labeled as maxan variable screws, but actually containing fixed screws.This is report three of three for this event.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2024-00144 through 3012447612-2024-00146.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun (02)" no longer applies but cannot be deleted.Inspection the returned device was examined.Visual inspection revealed the package states 4.5mm x 18mm variable screw, however the screw inside the package is a fixed screw.Dhr review the dhr was reviewed.It was initially recorded that there are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.It was later confirmed that the part number on the package did not match the part model in the package.An internal capa has been previously opened to address this issue.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to improper repackaging practices.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.

Brand Name
4.5MM X 18MM VARIABLE SCREW
Common Device Name
C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key19690504
Report Number3012447612-2024-00146
Device Sequence Number12769403
Product Code KWQ
UDI-Device Identifier00880304961548
UDI-Public(01)00880304961548(10)949170
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080646
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number14-521648
Device Lot Number949170
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/30/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic